MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493926708350
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via user medwatch (b)(4) that balloon rupture occurred requiring additional intervention.The in-stent restenosis lesions were located in the right coronary artery (rca).A 3.50mm x 8mm nc emerge balloon catheter was advanced for dilation.A prolonged high-pressure inflation was performed and the balloon ruptured.There was difficulty retrieving the balloon into the non-boston scientific (bsc) guide catheter.A guide extension was advanced over the balloon to remove the balloon, guidewire, and non-bsc guide catheter as one unit.However, this led to balloon avulsion off of the shaft of the balloon delivery system.The balloon fragment seen in the proximal rca stent segment.Snaring was attempted using a 2-wire twist technique with new guidewires but was unsuccessful.Subsequently, an attempt was made to suction the remaining fragment using a non-bsc device, but it was also unsuccessful.The physician then used a 1.5 x 12 mm non-bsc balloon catheter to pull it back into the guide, but this only moved a segment of the balloon from the proximal segment to the mid-segment, as could be seen by the balloon markers.Shortly after, the physician decided that the best option was to trap the balloon segments behind stent struts.Given that the patient had two layers of stents from the proximal to the distal rca and the balloon was only 8 mm in length, a 2.75 x 8 mm synergy drug-eluting stent (des) was deployed in the mid-segment, aligned with the balloon's biomarker.A second 2.75 x 8 mm synergy des was placed in the proximal stent segment, aligned with the first biomarker.The patient remained hemodynamically stable, telemetry did not show any st elevations, and the patient had timi 3 flow in both vessels.There was still a residual 20% area of under-expanded stent in the proximal segment distal to the second placed stent, but flow down the vessel remained timi 3, and the patient continued to be hemodynamically stable.No further issues were reported.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21417333
Report Number2124215-2025-08861
Device Sequence Number9198700
Product Code LOX
UDI-Device Identifier08714729846284
UDI-Public08714729846284
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2026
Device Model NumberH7493926708350
Device Catalogue NumberH7493926708350
Device Lot Number0033498453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date02/19/2025
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight74 KG